Alert archive / Idaho / Flash Flood Warnings in 2013
Flash Flood Warning 22, NWS Pocatello, ID
NWS Pocatello, ID issued this flash flood warning at Sep 2, 2013, 10:27 PM MDT for Blaine County, Idaho. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 2, 2013, 10:27 PM MDT (04:27 UTC)
- Expired
- Sep 3, 2013, 1:30 AM MDT
- In force
- 3 hr
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
- Flood severity
- None
County Blaine County, ID
The radar
The Boise radar (KCBX), 134 km from the middle of the area, began a volume at 04:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 4.5 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -301 J/kg
- Mixed-layer LCL
- 2466 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 280 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
520
WGUS55 KPIH 030427
FFWPIH
IDC013-030730-
/O.NEW.KPIH.FF.W.0022.130903T0427Z-130903T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
1027 PM MDT MON SEP 2 2013
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WEST CENTRAL BLAINE COUNTY IN CENTRAL IDAHO...
* UNTIL 130 AM MDT
* AT 1018 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR AND
OBSERVATIONS INDICATED 0.25 TO 0.50 INCHES OF HEAVY RAINFALL MOVING
INTO THE BEAVER CREEK BURN SCAR AREA. THESE ACCUMULATIONS ARE HIGH
ENOUGH TO PRODUCE FLASH FLOODING.
* LOCATIONS THAT COULD BE AFFECTED INCLUDE...
RURAL WESTERN BLAINE COUNTY...
RURAL NORTHWESTERN BLAINE COUNTY...
BEAVER CREEK BURN SCAR...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
NATIONAL WEATHER SERVICE RADAR INDICATED THE POTENTIAL FOR FLASH
FLOODING OVER THE BEAVER CREEK BURN AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
&&
LAT...LON 4365 11467 4367 11468 4379 11452 4342 11430
4334 11454 4343 11455 4346 11452 4348 11452
4350 11457 4353 11460 4356 11459 4359 11468
4361 11469
$$
HUSTON2 follow-up statements
296
WGUS75 KPIH 030600
FFSPIH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
1200 AM MDT TUE SEP 3 2013
IDC013-030730-
/O.CON.KPIH.FF.W.0022.000000T0000Z-130903T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BLAINE ID-
1200 AM MDT TUE SEP 3 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 AM MDT FOR WEST
CENTRAL BLAINE COUNTY...
ALTHOUGH THE HEAVIEST PRECIPITATION HAS MOVED EAST...THE THREAT FOR
FLASH FLOODING AND DEBRIS FLOW WILL CONTINUE IN AND AROUND THE
BEAVER CREEK FIRE BURN AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
NATIONAL WEATHER SERVICE RADAR INDICATED THE POTENTIAL FOR FLASH
FLOODING OVER THE BEAVER CREEK BURN AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
&&
LAT...LON 4365 11467 4367 11468 4379 11452 4342 11430
4334 11454 4343 11455 4346 11452 4348 11452
4350 11457 4353 11460 4356 11459 4359 11468
4361 11469
$$
TW838
WGUS75 KPIH 030711
FFSPIH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
111 AM MDT TUE SEP 3 2013
IDC013-030718-
/O.CAN.KPIH.FF.W.0022.000000T0000Z-130903T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BLAINE ID-
111 AM MDT TUE SEP 3 2013
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WEST CENTRAL BLAINE
COUNTY...
THE THREAT FOR FLASH FLOODING HAS ENDED FOR NOW.
THIS AREA DOES REMAIN UNDER A FLASH FLOOD WATCH FOR THE REMAINDER OF
THE DAY. MODELS CONTINUE TO SHOW CONVECTION MOVING OVER THE AREA
LATER THIS MORNING.
LAT...LON 4365 11467 4367 11468 4379 11452 4342 11430
4334 11454 4343 11455 4346 11452 4348 11452
4350 11457 4353 11460 4356 11459 4359 11468
4361 11469
$$
TWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 10:00 PM MDT, 27 minutes earlier.
Area forecast discussion, Sep 2, 10:00 PM MDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 1000 PM MDT MON SEP 2 2013 .SHORT TERM...TONIGHT THROUGH WEDNESDAY. QUICK UPDATE THIS EVENING TO CONTINUE HIGHER PRECIPITATION ACTIVITY ACROSS THE WEST THROUGH 3 AM BUT ALLOW FLASH FLOOD WATCH ACROSS THE SOUTHERN HIGHLANDS TO EXPIRE. REMAINING WATCH FOR THE CNTRL MTNS WILL CONTINUE. SEE PREVIOUS DISCUSSION BELOW HUSTON SOUTHERLY FLOW AHEAD OF A DEEPENING UPPER LOW OFF THE PAC NW COAST WILL CONTINUE TO STREAM MONSOON MOISTURE INTO ID THRU WED. PRECIPITABLE WATER VALUES ARE EXCEPTIONALLY HIGH TODAY...THUS THE HEAVY RAINFALL AMOUNTS. PRECIPITATION WILL REMAIN WIDESPREAD MAINLY OVER THE EASTERN HALF OF THE FCST AREA THIS AFTN..THEN TAPER OFF EARLY THIS EVENING. SHORT RANGE MODEL IS SHOWING SHOWERS DEVELOPING OVERNIGHT IN THE CENTRAL MTNS. SHOWERS AND ISOLD TSTMS WILL DEVELOP AGAIN ON TUE...WITH LOCALLY HEAVY RAINFALL AMOUNTS IN THE CENTRAL MTNS. SHOWERS AND ISOLD TSTMS WILL DEVELOP AGAIN ON WED...BUT NOT LOOKING QUITE AS WIDESPREAD. .LONG TERM...THURSDAY THROUGH MONDAY. SHOWERS AND TSTMS ARE A THREAT AGAIN ON THU AS THE UPPER LOW MOVES INTO OR. THE UPPER LOW BEGINS TO MOVE TO THE NORTH BY FRI...BEGINNING A DRYING TREND WHICH WILL GO THRU THE WEEKEND. HEDGES && .AVIATION...OCCASIONAL SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS EASTERN IDAHO. DURING PERIODS OF HEAVY RAIN...WE HAVE SEEN CEILINGS AND VISIBILITY DROP TO MVFR/IFR. THE FOCUS OF THE RAIN SHIFTS WESTWARD OVERNIGHT AND TUESDAY...BUT JUST ABOUT ANYONE DURING THE PERIOD HAS A CHANCE OF SHOWERS/STORMS. WE ARE CARRYING AT LEAST VCSH/VCTS FOR ALL SITES...AND -SHRA VCTS DURING TIMES WHERE SHOWERS ARE THE PREDOMINANT WEATHER. KEYES && .FIRE WEATHER...AN EXTREMELY MOIST AIRMASS WILL CONTINUE ACROSS THE AREA THROUGH TOMORROW. WE HAVE HAD HEAVY RAIN AND FLOODING/DEBRIS FLOWS ACROSS PORTIONS OF ZONES 427 AND 413 ALREADY TODAY. THE FOCUS OF MORE WIDESPREAD RAIN AND THUNDER WILL SHIFT OVERNIGHT TO THE WESTERN FIRE DISTRICTS. WE ARE EXPECTING MORE HEAVY RAIN AND THE THREAT OF FLOODING/DEBRIS FLOWS OVER THOSE AREAS. THAT SAID...PRETTY MUCH ANYONE HAS A CHANCE OF SHOWERS AND STORMS WITH POTENTIALLY HEAVY RAINFALL. MONSOON MOISTURE WILL KEEP THE THREAT IN PLACE UNTIL THE END OF THE WEEK. THAT IS WHEN A LOW TRACKS EASTWARD TO OUR NORTH...BUT WILL PULL A COOLER/DRIER AIRMASS INTO EASTERN IDAHO OVER THE WEEKEND. KEYES && .PIH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM MIDNIGHT MDT TONIGHT THROUGH TUESDAY EVENING IDZ018-031-032. &&
Hazardous weather outlook, Sep 2, 4:43 AM MDT, 17 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 443 AM MDT MON SEP 2 2013 IDZ017>025-031-032-031045- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 443 AM MDT MON SEP 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT EXPECT HEAVY RAINFALL TODAY OVER THE SOUTHERN AND SOUTHEAST HIGHLANDS WHERE A FLASH FLOOD WATCH HAS BEEN ISSUED. HEAVY RAINFALL WILL MOVE OVER THE CENTRAL MOUNTAINS TONIGHT INTO TUESDAY PROMPTING ANOTHER FLASH FLOOD WATCH PARTICULARLY OVER BURN SCARS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY LOOK FOR HEAVY RAINFALL TUESDAY PARTICULARLY OVER THE CENTRAL MOUNTAINS WHERE A FLASH FLOOD WATCH IS IN EFFECT. ADDITIONAL RAINFALL IS EXPECTED LATER IN THE WEEK POSSIBLY WARRANTING FUTURE FLASH FLOOD WATCHES. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
In the hours before
Local storm report, Sep 2, 7:39 PM MDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
739 PM MDT MON SEP 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HEAVY RAIN 2 NE POCATELLO 42.90N 112.44W
09/02/2013 M0.87 INCH BANNOCK ID CO-OP OBSERVER
STORM TOTAL PRECIPITATION IS 0.87
&&
DPHELPSLocal storm report, Sep 2, 8:01 PM MDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
801 PM MDT MON SEP 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM FLASH FLOOD 9 SSW OAKLEY 42.12N 113.95W
09/02/2013 CASSIA ID LAW ENFORCEMENT
CASSIA COUNTY SHERIFF RECEIVED REPORTS OF FLASH FLOODING
ALONG GOOSE CREEK ROAD SOUTH OF OAKLEY.
&&
MHSpecial weather statement, Sep 2, 8:17 PM MDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 817 PM MDT MON SEP 2 2013 IDZ022-030315- ONEIDA ID-CASSIA ID- 817 PM MDT MON SEP 2 2013 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTHEASTERN CASSIA COUNTY IN SOUTH CENTRAL IDAHO SOUTHWESTERN ONEIDA COUNTY IN SOUTHEAST IDAHO UNTIL 915 PM MDT AT 812 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES WEST OF BLACK PINE...MOVING EAST AT 15 MPH. WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... BLACK PINE...INTERSTATE 84 FROM THE UTAH LINE TO SWEETZER SUMMIT... LAT...LON 4213 11328 4220 11269 4199 11267 4199 11327 TIME...MOT...LOC 0216Z 266DEG 13KT 4204 11315 HUSTON
Special weather statement, Sep 2, 8:37 PM MDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
837 PM MDT MON SEP 2 2013
IDZ022-030330-
CASSIA ID-
837 PM MDT MON SEP 2 2013
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN CASSIA COUNTY IN SOUTH CENTRAL IDAHO
UNTIL 930 PM MDT
AT 830 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS MOVING NORTHEAST AT 20 MPH THROUGH THE
IDAHO-NEVADA-UTAH TRIPPLE POINT.
WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. INDIVIDUALS RECREATING
IN OR NEAR THE CITY OF ROCKS NATIONAL RESERVE SHOULD BE PREPARED FOR
ELEVATED RUNOFF FROM RURAL CREEKS AND DRAINAGES THROUGHOUT THE AREA.
LOCATIONS IMPACTED INCLUDE...
ALMO...AND CITY OF ROCKS NATIONAL RESERVE...
LAT...LON 4199 11427 4200 11429 4215 11429 4234 11410
4228 11365 4199 11337 4198 11338
TIME...MOT...LOC 0233Z 216DEG 17KT 4199 11431 4195 11398
4173 11377
HUSTONLocal storm report, Sep 2, 8:58 PM MDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
858 PM MDT MON SEP 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM FLASH FLOOD 14 ESE ALMO 42.02N 113.38W
09/02/2013 CASSIA ID TRAINED SPOTTER
&&
MHSpecial weather statement, Sep 2, 10:15 PM MDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
1015 PM MDT MON SEP 2 2013
IDZ017-018-031-030515-
LINCOLN ID-BLAINE ID-CUSTER ID-
1015 PM MDT MON SEP 2 2013
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTH CENTRAL CUSTER COUNTY IN CENTRAL IDAHO
CENTRAL BLAINE COUNTY IN CENTRAL IDAHO
NORTHWESTERN LINCOLN COUNTY IN SOUTH CENTRAL IDAHO
UNTIL 1115 PM MDT
AT 1006 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS WEST OF HAILEY...MOVING NORTHEAST AT 25 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
BRIEF HEAVY RAIN AND SMALL HAIL.
LOCATIONS IMPACTED INCLUDE...
HAILEY...
BELLEVUE...AND KETCHUM...
SUN VALLEY...
BEAVER CREEK FIRE SCAR...
LAT...LON 4389 11421 4312 11376 4286 11438 4320 11458
4321 11438 4332 11440 4334 11454 4343 11455
4348 11452 4350 11457 4356 11460 4360 11469
4366 11467 4368 11470
TIME...MOT...LOC 0413Z 239DEG 18KT 4359 11468 4299 11432
HUSTONThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 6:21 PM MDT | Special Weather Statement | PIH | Cassia | 54 min |
| Sep 2, 6:45 PM MDT | Flash Flood Warning | PIH | Cassia | 3 hr |
| Sep 2, 7:09 PM MDT | Special Weather Statement | PIH | Cassia | 66 min |
| Sep 2, 7:25 PM MDT | Flash Flood Warning | PIH | Cassia | 3 hr |
| Sep 2, 8:17 PM MDT | Special Weather Statement | PIH | Oneida | 58 min |
| Sep 2, 8:37 PM MDT | Special Weather Statement | PIH | Cassia | 53 min |
| Sep 2, 9:34 PM MDT | Flash Flood Warning | PIH | Cassia | 56 min |
| Sep 2, 10:15 PM MDT | Special Weather Statement | PIH | Blaine, Lincoln | 60 min |
| Sep 3, 1:56 PM MDT | Flash Flood Warning | PIH | Blaine, Custer | 4 hr |
| Sep 3, 2:01 PM MDT | Flash Flood Warning | PIH | Cassia | 5 hr |
| Sep 3, 3:55 PM MDT | Areal Flood Advisory | PIH | Bannock, Power | 3 hr |
| Sep 3, 4:19 PM MDT | Flash Flood Warning | PIH | Cassia, Power | 4 hr |
| Sep 3, 4:26 PM MDT | Flash Flood Warning | PIH | Bannock, Power | 4 hr |
| Sep 3, 4:51 PM MDT | Flash Flood Warning | PIH | Bannock, Bingham, Caribou | 4 hr |
| Sep 3, 5:33 PM MDT | Special Weather Statement | PIH | Bonneville | 72 min |
| Sep 3, 5:50 PM MDT | Special Weather Statement | PIH | Caribou | 55 min |
| Sep 3, 5:57 PM MDT | Special Weather Statement | PIH | Bingham | 48 min |
Nearby
Flash Flood Warnings in Idaho, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.